New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2007
Total Posts : 19
   Posted 8/9/2008 7:35 PM (GMT -6)   
Hi Everyone-
Hope everyone is doing well. I went to see a phara-psyc yesterday after my psych wanted a second opinion when it came to my meds. We've had a hard time balancing them so she wanted additional info. I'm currently on 75mg limictal, 200 seroquel and 60 prozac. She is raising the limictal to 200 mg (slowly due to avoiding a rash) and changing out the seroquel for Geodon. Has anyone been on this medication before. She is switching me because she said Geodon has less side effects than seroquel. (I've gain weight and have had bad sugar cravings with the seroquel). I'm just curious if anyone had any thoughts about it.

Regular Member

Date Joined Jul 2008
Total Posts : 471
   Posted 8/9/2008 9:36 PM (GMT -6)   
I was on it for years and didn't have any problems that I knew of. I was actually above the recommended dosage too. then I switched docs and they checked my heart because apparently geodon can affect it and I had QTC prolongation a side effect of the geodon. I had to be taken off of it, but besides that I had no problems. No weight gain, no cravings. Honestly I think I had the problem with the heart because I was over the recommended dosage for a long period of time. I would try it again if they allowed it because it did work well. so if I were you I'd try it if your doc wants to. if you're nervous about what happened with me, I'm sorry...just thought I'd give you the whole story. also you can always tell your pdoc to regularly check your heart. it's fairly simple. I guess I'm a rare case too. my new pdoc says I'm the only one he met that had the problem. let us know how it goes. *hugs*
27 female
Bipolar, panic disorder, PTSD, PCOS, hashimoto's disease/hypothyroidism, acid reflux, and in the process of being diagnosed with either crohns, colitis, or even lupus...who knows really! the docs sure don't lol. Now possibly even celiacs disease!Lots of tests coming up so hopefully I'll know more soon. Too many meds to list!

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 8/11/2008 2:22 PM (GMT -6)   
Hello zolscody,

I was on Geodon for about 5 months last year, it worked wonderfully for my moods but I had to stop because of the side effects. I had the same bothersome side effects as I had when I was on Seroquel. I was having muscluar issues where one side of my face would get stiff, then I had to take another medicine for that side effect. Of course I got side effects from the med that was supposed to help with the Geodon. Needless to say, I had to stop taking both meds. I was a little bummed because Geodon was get for my mood. I was also on 160mg a day, but the side effects didn't go away.

Also, Geodon made me extremely drowsy about 4-5hrs after my morning dose. To the point that I was about to fall asleep in puplic. I had to take frequent naps just to function.

I just wanted to let you know of my side effects, not everyone has the same reaction to meds. I hope this doesn't scare you into not taking it. I would raise all your questions and concerns with your pdoc. Also, another anti-psychotic to consider in Abilify, it also has less side effects than the older drugs. But this is a decision between you and your pdoc.

Best Wishes,

Bipolar Co-Moderator

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

Georgie Girl
Regular Member

Date Joined May 2008
Total Posts : 319
   Posted 8/14/2008 9:24 AM (GMT -6)   
Although I was put on Geodon as a mood stabilizer, 20 mg per day made me slightly manic.  I loved it but the psychiatrist didn't.  He raised me to 40 mg per day.  Then 60 then 120 and so on.  At 120 mg I began having terrible anxiety and increased depression.  Eventually I was taken off of it during a bout of overwhelming depression and anxiety.  I don't think the Geodon caused that but it didn't stop it from happening.  My new psychiatrist said "not everyone can take Geodon".   Now I take Lamictal and Lexapro (and Zyprexa when I have to for anxiety - don't like to take it as it makes me hungry).  I was also on Depakote but I took myself off that as it also made me eat alot and made my hair fall out.  Although my psychiatrist didn't order me off of the Depakote he did not disapprove once he found out I was doing okay off of the Depakote.

Georgie Girl

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 7:58 AM (GMT -6)
There are a total of 2,712,776 posts in 299,127 threads.
View Active Threads

Who's Online
This forum has 153715 registered members. Please welcome our newest member, rimpasc.
283 Guest(s), 15 Registered Member(s) are currently online.  Details
Georgia Hunter, Tagier, island time, Mrs. Brady, ArtAngel, time2reclaim, rockyfords, ks1905, AnnabelleLee, saozemko, DaveG57, sunny40, Slobberdog, k07, Bunsie

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer